# SDR 2007FA0000873

- Difficulty date: August 27, 2007
- Submitted: October 3, 2007
- Operation: General aviation
- Aircraft: N691MA
- Make and model: Piper PA-32R-301T
- Aircraft serial: 3257291
- Aircraft time: 596 hours
- Engine: Lyc TIO540AH1A
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6361
- Part serial: 05050671
- Condition: Damaged
- Location: Lt
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS AIRCRAFT HAD A SET OF MAGS INSTALLED AT APPROXIMATELY 400 HRS TT, AT 596 HRS TT, INSTALLED ANOTHER O/H MAG ON THE LT, DUE TO AN OVERHEAT SITUATION.  IT APPEARS THAT THE COIL HAS BROKEN DOWN DUE TO EXCESS HEAT, DURING NORMAL OPERATION.  NEW AC SHOULD HAVE AIR BLAST TUBES INSTALLED FOR EACH MAGNETO, AS WELL AS A COOLING KIT FOR THE VACUUM PUMP.  THE MAGS, NOR THE VACUUM PUMP CAN OPERATE UNDER THESE CONDITIONS WITHOUT AN OUTSIDE AIR SUPPLY.  SB 1157A AFFECTS AC FOR THE TACHOMETER SENSOR ALLOWING MOISTURE TO DAMAGE THE MAGNETO.  (K)
